I was recently diagnosed with Bipolar II, and am currentlly hypomanic. Last Thursday I started 500 mgs of Depakote ER with no side effects. I also take Klonapin as needed (.5mg) and Seraquel to sleep (75 mgs).
My question, I really feel like partying, and know of a few going on this weekend. The Depakote has not slowed me down at all. I know I cannot take a Klonopin and drink.
My question: What will happen to me if I drink on the Depakote ER?
I know it effects the liver, but what I really want to know is what will happen to me that night - will I have less of a tolerance? pass out? anything that bad?
I just can't stand to sit still, stay in and watch a movie - I have to go out!!!
Be very careful, if this is your choice. Some people simply have less tolerance for alcohol, and for others, alcohol has the effect of canceling out your medications. This can really drop the world out from under your feet, and send you into a tailspin of depression. Is it possible that the desire to go out and drink with friends is representative of a hypomanic state for you? This may be something to explore..
Good luck with your choices.
I drank while taking the same dosage as you........500mg of Depakote ER, and it was almost 24 hours since I had taken the Depakote before I drank. I DO NOT recommend it AT ALL! I was at a club, and I drank a pint of rum and I was all over the place. I couln't even function, and normally I would have just been buzzed a little. Try smoking a little weed instead. :-)
GOOD LUCK and BE CAREFUL!
Hi, I'm taking 1500mg of Depakote ER and have found that my tolerance to drinking is alot lower. Also, the folowing day I feel very foggy headed aside from being hung over. Its as if I have a hard time just making a thought. Anyhow, that's my take on it so far.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.